MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555540
Medical Device Problem Codes Defective Device (2588); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used during an endoscopic ultrasound fine needle aspiration (eus-fna) procedure on (b)(6) 2024.During withdrawal of the acquire needle, the luer attachment was unable to unlock from the endoscope.The endoscope along with the stuck needle were removed from the patient.The specimen was collected from the needle of the device.The endoscope was sent for repair to remove the acquire needle.The procedure was canceled due to this event.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 captures the reportable event of cancelled procedure.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 captures the reportable event of cancelled procedure.Block h11: the returned acquire needle was analyzed, and a product analysis observed that the working length is kinked right next to the luer.The luer was found bent.The reported event was confirmed.Based on all available information, it is possible that the technique used was possibly the reason why the working length was found kinked.When the handle is not grabbed or secured carefully, the weight of the device itself can bend the working length.Additionally, if excessive force is being used to grab any of the components of the device, this can lead to problems seen.It is also a possibility that the device was grabbed with too much force when it was being tighten to the scope.Additionally, it was reported that the procedure was cancelled due to conditions reported on the complaint.Since it was reported that the device wasn't able to be used and the procedure was cancelled, this event will be addressed as adverse event related to procedure.
 
Event or Problem Description

Brand Name
ACQUIRE
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19287661
Report Number3005099803-2024-02144
Device Sequence Number20618582
Product Code ODG
UDI-Device Identifier08714729931782
UDI-Public08714729931782
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Model NumberM00555540
Device Catalogue Number5554
Device Lot Number0031460423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown